Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 2022, Volume 90, Issue 2

Multivariate Rational Inattention
p. 907-945

Jianjun Miao, Jieran Wu, Eric R. Young

We study optimal control problems in the multivariate linear‐quadratic‐Gaussian framework under rational inattention. We propose a three‐step procedure to solve this problem using semidefinite programming and derive the optimal signal structure without strong prior restrictions. We analyze both the transition dynamics of the optimal posterior covariance matrix and its steady state. We characterize the optimal information structure for some special cases and develop numerical algorithms for general cases. Applying our methods to solve three multivariate economic models, we obtain some results qualitatively different from the literature.

Log In To View Full Content

Supplemental Material

Supplement to "Multivariate Rational Inattention"

Jianjun Miao, Jieran Wu, and Eric R. Young

This zip file contains the replication files for the manuscript.

Supplement to "Multivariate Rational Inattention"

Miao, Jianjun, Jieran Wu, and Eric R. Young

This online appendix contains material not found within the manuscript.